MAUDE Adverse Event Report: STANDARD BARIATRICS TITAN SGS; SURGICAL STAPLER WITH STAPLE, IMPLANATABLE, PRODUCT CODE: GDW

STANDARD BARIATRICS TITAN SGS; SURGICAL STAPLER WITH STAPLE, IMPLANATABLE, PRODUCT CODE: GDW
Model Number SGS23R
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon evaluation of the titan sgs, it was determined that the load applied to the closure screw was excessive and caused it to bend/distort during the opening of the jaws of the titan stapler, as damage was observed.The investigation found that the damage to the closure system led to the device being inoperable.The root cause was attributed to excessive force/rotations being applied by the user to the closure system while attempting to manually open the jaws of the device using the bailout key, resulting in the device being stuck in the open position.
 
Event or Problem Description
During a sleeve gastrectomy procedure, at the beginning of firing mode, a high load was detected which ultimately led to the user requiring to engage in manual bailout of the titan sgs stapler.During manual bail out and using the bailout key provided, the user was able to open the titan sgs jaws to release from the stomach.The user was unable to close the device using the bailout key, as the bailout key spun freely, which resulted in requiring the trocar incision site to be slightly increased to allow for the removal of the titan sgs with the jaws in the open position.The procedure was prolonged, approximately 5 minutes, to remove the device.The procedure was completed using a different stapler.There was no additional patient consequence.

Brand Name
TITAN SGS
Common Device Name
SURGICAL STAPLER WITH STAPLE, IMPLANATABLE, PRODUCT CODE: GDW
Manufacturer (Section D)
STANDARD BARIATRICS
4362 glendale milford rd
cincinnati OH 45242
Manufacturer Contact
michelle schnell
4362 glendale milford road
cincinnati, OH 45242
5136207751
MDR Report Key15370883
Report Number3012481535-2022-00006
Device Sequence Number1622989
Product Code GDW
UDI-Device Identifier00851677007089
UDI-Public(01)00851677007089(17)230406(11)220406(10)103-22
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K210278
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2023
Device Model NumberSGS23R
Device Catalogue NumberSGS23R
Device Lot Number103-22
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2022
Initial Report FDA Received Date09/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown